MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; PACK,HOT,INSTANT,LRG,6X9"

Medline Industries, LP MEDLINE; PACK,HOT,INSTANT,LRG,6X9"
Catalog Number MDS139009
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hot pack containing sodium acetate ruptured during use, resulting in a crystallized substance found on the patient's forearm following a peripheral iv insertion.
 
Additional Manufacturer Narrative
It was reported that an rn was using hot pack to dilate the patient's veins prior to initiating a peripheral iv (piv).At the time the warm pack was being used, there was no obvious evidence of a solution leak onto the patient's hand.The rn then used an antiseptic wipe immediately prior to angiocath insertion.Following a successful piv insertion and application of a transparent dressing, a crystallized substance approximately 1 cm in diameter was noted on the patient's anterior forearm.Further inspection identified a splotch on the coban wrap, and it was subsequently determined that a significant amount of solution had leaked from the warm pack onto the underpad on the side tray and onto the floor.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.

Brand Name
MEDLINE
Common Device Name
PACK,HOT,INSTANT,LRG,6X9"
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
sara young
three lakes drive
northfield, IL 60093--275
MDR Report Key50902356
Report Number1417592-2026-10420
Device Sequence Number13452419
Product Code IMD
UDI-Device Identifier10888277320550
UDI-Public10888277320550
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberMDS139009
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown